Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 19, 2004, 10:34 PM MDT for Washington County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2004, 10:34 PM MDT (04:34 UTC)
- Expired
- Apr 19, 2004, 11:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Washington County, CO
The radar
The Denver radar (KFTG), 108 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 2508 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS55 KBOU 200434
SVRBOU
COC121-200530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1031 PM MDT MON APR 19 2004
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF AKRON
* UNTIL 1130 PM MDT
* AT 1031 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS OVER WESTERN WASHINGTON COUNTY FROM
MESSEX TO MIDWAY TO EAST OF WOODROW. THESE STORMS WERE MOVING
NORTHEAST AT 30 MPH. WINDS UP TO 60 MPH ARE THE MAIN THREAT FROM
THESE STORMS
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AKRON...
ANTON...ARICKAREE SCHOOL...BURDETT...ELBA...LINDON...LONE STAR...
MIDWAY...OTIS...PLATNER AND WOODLIN SCHOOL.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3966 10362 3974 10287 4041 10281 4042 10343
3991 10346
$$
KLEYLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:25 PM MDT, 7 hours 9 minutes earlier.
Area forecast discussion, Apr 19, 3:25 PM MDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT MON APR 19 2004 .SHORT TERM...RADAR IMAGERY AND SATELLITE IMAGERY SHOWS THAT THE UPPER LEVEL TROUGH IS MAKING ITS WAY ACROSS UTAH THIS AFTERNOON. PREVIOUS FORECAST PACKAGE HAD ISOLATED SHOWER COVERAGE OVER THE MOUNTAINS LATE THIS AFTERNOON INCREASING TO SCATTERED THROUGH THE EVENING. HAVE NOT SEEN VERY MUCH LIGHTNING OUT OF THE DEVELOPING SHOWERS YET...BUT CAN NOT TAKE OUT THE THUNDER YET. IN FACT...A FEW STRIKES HAVE BEEN OBSERVED IN NORTHERN UTAH. THE UPPER PATTERN IS VERY PROGRESSIVE...SO TONIGHTS UPPER TROUGH SHOULD BE OUT OF THE STATE BY MORNING. ANOTHER SHORT WAVE IS ON ITS HEALS AND WILL BE COMING INTO THE THE STATE TOMORROW EVENING WITH ANOTHER ROUND OF SHOWERS FOR THE MOUNTAINS. ON THE PLAINS...LOW LEVEL AIRMASS HAS REMAINED DRY TODAY WITH STRONG SOUTHERLY WINDS CAUSED BY THE SURFACE HIGH OVER THE PLAINS AND A LEE TROUGH DEVELOPING NEAR THE EASTERN ROCKY FOOTHILLS. THE SOUTHERLIES HAVE NOT TAPPED INTO THE ABUNDANT LOW LEVEL MOISTURE OVER TEXAS YET. BUT EXPECT THAT TO CHANGE OVERNIGHT. HOWEVER...AFTER THE UPPER TROUGH PASSES TONIGHT...THE LEE TROUGH WILL ALSO EJECT... ALLOWING DOWNSLOPING WESTERLIES TO SPREAD EASTWARD ACROSS THE PLAINS. THE DEEP MOISTURE TOMORROW WILL BE CONFINED TO THE EASTERN COLORADO BORDER. FOR THAT REASON...THE ONLY POPS FOR TOMORROW WILL BE IN THE MOUNTAINS AND ALONG THE EASTERN BORDER. TEMPERATURES WILL REMAIN SEASONAL DUE TO THE ZONAL AND PROGRESSIVE NATURE OF THE UPPER FLOW PATTERN. .LONG TERM DISCUSSION...TUE NGT-THU...MDLS DIVE PAC NW NEGATVELY TILTED UPR TROF INTO CNTRL RCKYS BY END OF PERIOD. AVN IS DEEPER AND FARTHER S WITH SYS THAN ETA AND PREFER THE DEEPER SOLUTION ATTM SINCE IT IS MORE IN LINE WITH THE ECMWF. SCT SNW SHWRS IN MTNS WILL BCM LIKELY ON WED NGT INTO FRI. SCT RAIN SHWRS ON PLAINS WED AFTN WILL CONT THRU THU AFTN AND CHANGE TO SCT RAIN AND SNW SHWRS THU NGT. IF THE TRACK IS FARTHER S THERE CUD BE SIGNIFICANT SNW OVR PLAINS ON THU NGT. TEMPS WILL GRADUALLY COOL THRU THU WHEN SFC CDFNT SPREADS S OVR PLAINS AND LO LVL UPSLP FLO DVLPS ALG ERN SLPS. WILL MAKE ONLY SML ADJUSTMENTS TO MOS GFS MOS TEMP GUIDANCE AND UNDERCUT MOS GUIDANCE ON THU. IN EXTENDED PERIOD...FRI-MON...UPR TROF WILL LINGER OVR CNTRL RCKYS ON FRI WITH CONTD CHC OF PCPN ACRS AREA. SAT WILL BE DRY WITH SHT WV RDG ACRS AREA. GFS SHWS WK SHT WV ON SUN IN NWLY FLO ALF...BUT WILL KEEP AREA DRY FOR NOW. UPR RDG STARTS TO BUILD OVR CNTRL RCKYS ON MON. TEMPS WILL BE COOL ON FRI AND GRADUALLY WARM THRU THE WKND. WILL MAKE ONLY SML ADJSTMNTS TO MOS TEMP GUIDANCE AT THIS TIME BUT MAY NEED TO COOL TEMPS BLO GUIDANCE ON FRI TO BE MORE IN LINE WITH THU TEMPS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. KDRBY/GARD...WFO BOULDER
Hazardous weather outlook, Apr 19, 10:58 AM MDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT MON APR 19 2004 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEATHER DISTURBANCE MOVING ACROSS NORTHERN AND CENTRAL COLORADO LATE THIS AFTERNOON AND TONIGHT MAY PRODUCE SOME THUNDERSTORMS OVER THE NORTHEAST PLAINS THIS EVENING. IT APPEARS THE BEST CHANCE OF THUNDERSTORMS WILL BE NORTH OF A LINE FROM GREELEY TO AKRON DURING THE EVENING HOURS. THE STORMS MAY PRODUCE WIND GUSTS TO 50 MPH ALONG WITH SOME SMALL HAIL AND BRIEF HEAVY RAIN. SOUTH OF THE GREELEY-AKRON LINE...THE THREAT OF THUNDERSTORMS IS MINIMAL...BUT GUSTY SOUTHEAST WINDS OF 15 TO 30 MPH ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. IN THE MOUNTAINS... SCATTERED SNOW SHOWERS WILL DEVELOP BY LATE AFTERNOON OR EVENING WITH AN ISOLATED THUNDERSTORM POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER WEATHER SYSTEM WILL MOVE ACROSS COLORADO LATE WEDNESDAY THROUGH FRIDAY. THIS STORM WILL BRING A BETTER CHANCE OF MEASURABLE RAINFALL ACROSS THE PLAINS AND ACCUMULATING SNOWFALL TO THE MOUNTAINS AND EASTERN FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/GARD...WFO BOULDER
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.